MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / BIOFLO PASV; PERIPHERALLY INSERTED CENTRAL CATHETER

ANGIODYNAMICS ANGIODYNAMICS / BIOFLO PASV; PERIPHERALLY INSERTED CENTRAL CATHETER
Catalog Number H965458110
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/17/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Although it has been stated that the used catheter will be returned for evaluation, it has not yet arrived.Upon receipt of the sample and completion of the investigation, a supplemental medwatch will be submitted.(b)(4).Device has not yet been returned.
 
Event or Problem Description
Indwelling picc, placed on (b)(6) was removed on (b)(6) due to a cracked hub.The picc had been used for chemotherapy.It was not stated that the patient was adversely affected by the event.The used device will be returned for evaluation.
 
Additional Manufacturer Narrative
A review of the device history records was performed for the indicated packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The july 2016 angiodynamics complaint report was reviewed for the bioflo pasv picc product family for the failure mode "hub broken/cracked." no adverse trends were indicated.Returned for evaluation was the purple valve with an injection cap (not provided by angiodynamics).The female luer lock component of the valve was confirmed to be cracked just adjacent to the molded parting line.The most likely root cause for the crack along the valve parting line is an over-tightened connection with a mating male luer (likely the needleless connector).Inadequate flushing of the device lumen may also be a contributing factor.The directions for use (dfu) supplied with the reported picc device contain caution that "repeated over-tightening may reduce hub connector life," and not to use hemostats to "secure or remove devices with luer lock hub connections." in addition, recommended flushing techniques are stated in the dfu.(b)(4).

Brand Name
ANGIODYNAMICS / BIOFLO PASV
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key5663113
Report Number1317056-2016-00069
Device Sequence Number27468
Product Code LJS
UDI-Device IdentifierH965458110
UDI-PublicH965458110
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K121089
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/25/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2017
Device Catalogue NumberH965458110
Device Lot Number4915973
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/25/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/18/2016
Supplement Report FDA Received Date09/09/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1